Post # 1
I have been on and off with my medication for my Irritable Bowel Syndrome that was diagnosed April this year, my doctor advised I wean myself of the medication but if my symptoms return (feeling really nauseous, diarrhoea) to start up my medication again.
I had gone off it about two months when my symptoms returned and I am now back on my medication but am still feeling sick. I am a maid of honour in 17 days and don’t know whether to tough it out and keep going or to stop all medication and see if that helps
Post # 3
- Wedding: May 2013 - Kempinski San Lawrenz, Gozo
I suppose it would be easy to get a straight answer, but you’re the only one who knows exactly how you feel when you don’t take meds.
What’s the worst that could happen if you DON’T take the meds?
Could the consequences make you regret not going back on treatment?
And what’s wrong with starting meds after the wedding?
I guess now’s the best time to go back on meds if you decide to do that.
Post # 4
I was never diagnosed with IBS but for about 4 months I am pretty sure I had it. I started drinking 8 ounces of Kefir every morning. I am not going to lie – it is nasty. BUT, my issues are gone. I just suck it up and drink it. It only took about 4 days to see that I was getting better. Don’t know if that was the answer, I am too afraid to stop drinking it to see if that was it.
Post # 5
Can you make an appt with your doc ASAP? They might have another option to help you, possibly a different medication or diet.
Post # 6
Um, from a student *emphasis on student* pharmacist perspective, it would be difficult to give any suggestion without knowing what medication you’re taking, as well as a more definite timeline. My line of thinking is that if your symptoms returned when you were off the medication, that stopping them will cause the same effects, and you may be miserable for this upcoming wedding. You may have developed a mild tolerance to that dose of the medication and may need a higher dose. Maybe consider giving your doctor’s office a call? I’m not sure how responsive they are, but your MD should be able to tell you more.
Post # 7
Is it possible to give a quick call to the dr who prescribed it or even your pharmacist? Often, I’ve found that my pharmacist has better advice and is easier to reach than my dr (but it also depends on the dr! My rheumatologist is amazing when I need to reach him, unless he is out of town and then.. well, I’m better off not talking to whoever is covering for him). I have no clue what med you are on. However, I do know with some of my medicatins when I first started them they were a little rough (most have made me dizzy, extra tired, or shaky). I’m dealing with some rather annoying GI health issues at the moment (in addition to other annoying stuff) and my dr called in medication to erm, make things not quite so loose. If nothing else, any time your health is doing something that disrupts your daily life in any way, I think it’s important to alert your dr. They may also be able to call in a temporary medication to help alleviate your current issue.